Hi everyone, I have been taking the vit d supplement 6000iu per day for 9 weeks now. This last week I have had a couple of days when I have felt better in myself with less bone and muscle pain. I have gone out for short walks and just felt much more enthusiastic because of this. Then Saturday morning I woke up and had overall body pain. The same again today and I just feel completely deflated. Are these highs and lows a normal part of recovery? I'd love your comments. Thanks
I totally understand what you mean, and all I can say is that it's like that for me, too. It's always been like that - I have horrible days and good days. It is very frustrating to be 'knocked down' after a good spell, because it ruins the idea of recovery, in a way... I do believe that others experience the same, but I also think that this recovery is unique for everyone - just like our symptoms are different in many ways.
The reason for the ups and downs? I have no idea. It seems to me that the weather plays a part, maybe - that I'm often worse in bad (wet) weather. I also tend to fell worse around my period, and after I have done too much (which is very easy to do on a good day!). But then again, I can have horrible days when none of these factors 'fit' I think, so I really don't know.
Not much help from me really, but lots of understanding :)
It's been like that for me as well and I just want to recover already and get off the roller coaster. My Neurologist offered an interesting explanation for the muscular skeletal pain -- he thinks it might be due to bone remodeling as the result of D therapy in someone with deficiency. My symptoms also worsen when I've done too much. Right now, I no I'm in for a return of symptoms as my D levels, which have dropped down, rise in response to increased dosage or perhaps as the result of high dosage levels....Totally understand what you're going through
I am experiencing similar difficulty with recovery. Just when I think I'm getting better, I crash. I am about 6 weeks into my weekly megadoses of Vitamin D. ( My level was 11.) I have good days and bad days. The only thing I have noticed, is that the number of good days seems to be increasing.
I agree, it is very frustrating, but it is helpful to hear other people's commentary. Before, I found this forum, I was very discoutraged, and I thought I was going crazy. Now I know, I just need to be patient, t will get better,
It is really comforting to know that you're not on your own and that other people are going through the same difficult times as you. I would like to hear from some people who had made a recovery though and to hear what their timescales were and how the recovery developed. However, I suppose when people are feeling better they don't feel any need to come on here. Can anyone supply links to people who have spoken about their recovery.
I can't say I'm 100% but I've begun to feel many more good days. Longer stretches of time... I am in the end of month 7! It only just started feeling like I might even be getting stronger as opposed to just getting better. I still have to mind that I don't do too much, and I have spells of being tired around period time. I have put myself on one of the more aggressive treatment plans I've seen in here: 10k iu/day + multi (w/ extra B's)+ magnesium and calcium. Also I rest a lot! I guess I first noticed feeling a significant improvement around 5-6 months. Still lots of ups and downs then 6-7 months I seemed to even out and start having more good days.
Oh! As for why the lows and highs? Can't say except educated guessing. I agree with Phyllis about the bone remodeling.. But would extend that to include ALL body systems. Every single cell type uses d... Hense all the crazy symptoms. So I think as d is replaced it feels like any major healing... Exhausting and painful some days and better on others. I think the body heals in bouts sometimes because it does take so much energy.
@Carrie1959 -- There's an article on this site I believe it was posted by Gadgetsmidnight which gives a timeline for recovery. However, everyone seems to be somewhat different in this regard and I believe that variables that influence recovery include 1) ability to absorb vitamin D; 2) dosage amount, format etc, 3) extent and duration of D deficiency. @Seattleanne -- great insight and, yes, it should be extended to multiple body systems. I think you're smart to have put yourself on an aggressive regimens and it's good that you're tolerating it well. I've asked Dr Holick a question about possible side effects of long term high dose treatment. I don't think it can hurt because your simply replacing a substance your body should be producing naturally, as opposed to taking a medication. Afterall, none of us have attained D levels in the "toxic" zone of over 150....Hey, I'm just trying to get up to 60+ and maintain it.
Lol... True! Agreed-I don't think toxicity is much of an issue.
Tolerance to doses seem to be more important...I was the walking dead with so many hard core symptoms that I doubt I would have noticed one more. The only thin I notice long term is that I get a bit sleepy after I take my 10.... And I sometimes have an acidy stomach... But then I'm taking a lot of vitamins all together -and sometimes forget to take with food.
Well, as you know from my other posts, I do have trouble tolerating doses and so I gradually titrate it up...Interesting, I get sleepy as well something I'd attributed to my thyroid --- I've had stomach acidity for many years but I haven't noticed any changes and I always take my vitamins with food...Hope everything continues to go well for you...
Hi there! I am an example of success. You may find my story under the symptoms section. One of my major problems was hip pain. Some days I was afraid to step out of bed because I thought I was going to fall. Many days I had to have something to help me pull my pants up. I am 36 years old!! When I was recovering my first 2 weeks of high dose 50K D2 was not pleasant. In fact I felt more hip pain then ever before. I read that this is normal and is a positive sign. I have noticed the same with other issues I had. Such as a wierd muscle twitch in my left hand. One day it was so intense that it drove me nuts then the next day it was gone and hasnt returned.
I feel like when the D has targeted the area to be fixed it will hurt then it goes away. That thought alone gets me through it. Right now all I have left is a little anxiety around ovulation. Not a big deal at all. I started at 22 and will go back next week to get a retest after 8 weeks of therapy. Good luck to you!!
Thanks for posting -- I needed the support. I've gone up to 5400 IUs daily and I'm experiencing problems at all my problem sites. Here's hoping the D is targeting areas in need of fixing. This happened to me before and I felt great once my D levels rose to 41. I'm hoping history repeats itself.
It really is very scary when your symptoms get worse isn't it but we all have to stick in there and hopefully support one another. I'm glad you are getting signs of improvement. You say you started at 22 was that ng or nmol. It is quite confusing because people use different measurements. I was 25ng but I had been having pain for over 2 years and so I don't know how low I may have got or what damage may have been done.
It's ng/ML. I started at a level of 20 and then got up to a high of 41 ng/mL and I fell back down to 28 ng as measured May 27th.My symptoms right now are very frightening especially since I'm back on the cane again sometimes. I'm hanging in there and resisting the thyroid doc's suggestion that I go on PremCal (4000 IUs + cal + mag). Right now I'm on 5400 IUs D3 gel caps -- my D levels crashed while I was taking 4000 IUs. I'm too fair skinned to get much sun so it's a real problem. Your support is much appreciated during this trying time.
It took me 8 months to work my way from a level of 20 ng to 40 ng -- it was a roller coaster. I never lowered my dose. I was on 4400 IUs and on my May 27th reading learned that my D levels had fallen back down to 28. Once I increase my dose and my D levels start rising I experience feeling a lot worse before feeling better and I guess that's where I am now. I'm going to ask my doctor to run another vitamin D test within the next few weeks and hope my D levels have climbed back into the 30s....Thanks for your encouragement I really need it -- I though I'd put this all behind me!!!!....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.